MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD VERIFY; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

PLEXUS MANUFACTURING SDN. BHD VERIFY; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3531
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Inappropriate/Inadequate Shock/Stimulation (1574); Malposition of Device (2616); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Therapeutic Effects, Unexpected (2099); Electric Shock (2554)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product id: neu_unknown_lead, serial# unknown, product type: lead.
 
Event or Problem Description
The trial patient reported that felt "shock or shooting in their left buttock" whenever the external neurostimulator stimulator (ens) was turned on or they change sides even when the voltage was set to zero.Representative tried new controller and took batteries out of ens but patient still felt stimulation anytime they went to unlock anything even though it showed zero volts.Technical services advised representative to try another ens and patient still felt same sensation when turning on ens.A placebo test was done and patient did not feel anything until they turned ens on again.Representative turned up stimulation and patient has very low threshold on left lead.Patient felt it on left side at 0.2v.Left lead was probably too close to nerve and very sensitive to stimulation.Right lead was comfortable at 1.1v so they will continue trial with right lead.The symptom reported was indicated as sudden.Patient felt surge when ens was turned on.It was later reported that ens was not malfunctioning they used the ens on the next basic evaluation.
 
Additional Manufacturer Narrative
Product id: neu_unknown_lead, serial# unknown, product type: lead.
 
Event or Problem Description
Additional information was received from a manufacturer representative.The representative reported that the shocking in the left buttocks was caused by the left lead being too close to a nerve.When they changed the ens out for a different, the symptoms remained the same.As an intervention, the ens was programmed so that the stimulation was only delivered to the right side lead during the basic evaluation.

Brand Name
VERIFY
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD
bayan lepas free industrial zo
bayan lepas 11900
MY  11900
MDR Report Key6337755
Report Number3004593495-2017-00114
Device Sequence Number19049667
Product Code EZW
UDI-Device Identifier00643169567764
UDI-Public00643169567764
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number3531
Device Catalogue Number3531
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1